Noticed hair loss about 9/05. Blood tests found TSH at .77 and ANA @ 32. Am 55 yr. Black female. My eyebrows fell out in 2002 ~ they've not grown back. I don't anticipate that the eyebrows will return. Initially, there was an extreme scalp itch. Dermatologist prescribed amoxycillin and clobex. The itch abated. Hair has continued to fall. Doctors tell me that I will just have to live with the problem. There are no chemicals on my hair. Nothing else was given for the scalp.
Recently I have had a recurrence of eczema. This started on my forehead as a dry, itchy patch. W/i four days, the itch had spread across my forehead. By this time, dry patches of skin were flaking off. Medication of one month is Elidel & Aclovate. My forehead still has scales on it. My forehead, while patches are drying, looks plastic. I have developed patches under my chin and now behind the ears. This also itches. There are very tiny bumps around my ear & over my eyelids. Dermatologist saw all of this & told me to use prescriptions. I don't think the treatment is working well.
I have a history of asthma, small spots of vitiligo, allergies. I have had intermittent bouts w/eczema since childhood. I take asthma meds (singulair, advair & albuterol). Am also on HRT (combi-patch). Each of these have been used for some duration. I am not stressed. I am not using any new products. I have done nothing different than my usual routine. I do not burn candles or use anything. I wash my face w/Cetaphil. I used Aveeno on my body. I've not done anything different to my skin in forever.
Question: I see a different dermatologist next week. What questions should I ask. Can the hair loss be related to eczema. I see a dermatologist specializing in hair loss in February. Yes, the wait to see her was 6-8 months. Is there any blood work that I should have done prior to seeing her.
Finally, I am taking a witamin/nutritional supplement ~ Reliv~. Should I stop taking that.
I am not happy with the hair loss. I cannot function with no hair AND eczema.
Eczema does not cause hair loss, certainly not on the eyebrows. Eyebrow loss is most often part of alopecia areata, a hair loss condition not related to eczema. I can't tell what you have, or whether you have more than one unrelated thing. I am therefore glad you are seeing a dermatologist, who can sort thin gs out. There is no need to order blood tests in advance. As for questions, you should ask the same ones you asked me, and the skin doctor can ask others if needed.
Good luck to you....Talk about frustrating, I understand what you are going through....I sware these Dr.'s...none of them seem to know anything I sware!! I have not just for a month or so, but going on 4 years now...not been able to find a skin Dr. who has been able to help me.....I don't have an ezema, but some type of acne bumps or blisters (just about 4 of them- that have been in the same spots on my scalp)and they have just gotten worse and worse and have been causing my hair to come out (causing me to bald and hairs that are broken off) in those 4 areas where the bumps are....I've been told seborrea dermatitis, folliculitis....acne...they have put me on every type of cream I have tryed all kinds of shampoos and acne med.s--and nothing at all has made this the slightest bit better, no improovement from anything and my hair slowly gets balder .... It has been the most frustrating thing...none of them seem to know anything- What EXACTLY it is that i have, or how to get rid of it!!! so I sympathize with you. After seeing about 7 different dermatologists over these 4 years, i gave up for a while and now will try again- My appt. is March 10th at Yale Dermatology - a Dr. that they say is one of the best dermatologists around....we'll see !! so far, none of them seem to know anything!!!& I am disgusted!
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.